Alert archive / New York / Areal Flood Warnings in 2021

Areal Flood Warning 32, NWS Binghamton, NY

October 30, 2021Yates County, New York

NWS Binghamton, NY issued this areal flood warning at Oct 30, 2021, 6:39 AM EDT for Yates County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2021, 6:39 AM EDT (10:39 UTC)
Expired
Oct 30, 2021, 9:30 AM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

County Yates County, NY

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this areal flood warning went out at Oct 30, 4:52 AM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Oct 30, 4:52 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
452 AM EDT Sat Oct 30 2021

.SYNOPSIS...
On and off rain showers are expected today through tonight as a
low pressure system passes through the area. Some lingering
showers will also be possible on Sunday, mainly in Central New
York. Temperatures will be near normal through Monday, then
below normal temperatures are expected for the remainder of the
week.

&&

.NEAR TERM /THROUGH SUNDAY/...
450 AM Update:

Rain from overnight/early this morning allowed for some rivers
and small streams to quickly rise across Steuben, Yates, and western
Schuyler counties. While the threat for flash flooding has ended
across those counties, lingering flooding issues remain there
and a Areal Flood Warning has been extended until 645 AM as a
result. Meanwhile, a River Flood Warning has been issued until
tomorrow morning downstream for the Chemung River at Chemung and
Elmira with both of those areas expected to reach minor flood
stage. A Flood Warning also remains in effect until further
notice for Cayuga Lake at Ithaca and Onondaga Lake at Liverpool.
Please refer to the official Flood Warning products for further
details.

A stacked low, currently centered across the Ohio Valley will
continue to track north-northeastward into Western NY and PA
today. With a dry slot aloft, rain will be more showery/on-and-
off in nature today with relatively light rain amounts
(generally less than 0.10"). Aside from the occasional showers,
mostly cloudy skies are expected today. High temperatures are
expected to be in the mid 50s to near 60.

Additional showers are expected tonight with the stacked low
moving directly overhead. The greatest chance for showers will
be across our far eastern areas, from the Poconos-Catskills
northward to Oneida County as a secondary low pressure system
forms just east of Long Island and quickly moves into coastal
New England by early Sunday morning. Elsewhere, shower activity
will be isolated to scattered at best with perhaps even some
areas of drizzle. Lows are expected to be in the mid 40s to near
50.

Conditions dry out considerably by Sunday as the main low
rapidly moves from northern New England into the Canadian
Maritimes. However, with winds shifting to a westerly direction
off of the Great Lakes, some lake enhanced/wrap-around rain
showers will still be possible, especially in Central NY and
especially in the morning. Mainly dry conditions are expected
for Northeast PA with perhaps just a few showers across the far
Northern Tier of PA. After cloudy skies area-wide Sunday
morning, partial clearing is expected during the afternoon for
Northeast PA to portions of the Catskills and Southern Tier of
NY. However, mostly cloudy skies likely persist for most of the
day for the majority of Central NY. High temperatures are
expected to be in the mid 50s to near 60.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
450 AM Update:

Sunday night, 850mb temperatures will fall from around +3C to
around -3C as a weak/moisture-starved cold front moves through
the area. With a westerly flow, a few lake effect rain showers
off of Lake Ontario are possible north of the NY Thruway
corridor, mainly across northern Oneida County. However, with
this westerly direction, the majority of lake effect rain
showers will be north and west of our forecast area (more due
east of Lake Ontario). Otherwise, skies will be mostly cloudy
with the winds coming off of the lakes. Partly cloudy skies are
expected for the southern Catskills into the Poconos. Lows are
expected to be in the lower to mid 40s.

A few light lake effect rain showers cannot be ruled out across
northern Oneida County on Monday, but otherwise the start of
the new work week looks to be dry. Mostly sunny skies are
expected from the Southern Tier of NY southward into Northeast
PA. With winds still coming off of the Great Lakes, cloud cover
will be greater across the Finger Lakes Region, and therefore
partly sunny skies are expected there. Temperatures will be a
few degrees cooler than Sunday with highs expected to be in the
lower to mid 50s. Monday will actually feature the "warmest"
high temperatures of the work week with a cooler weather
pattern settling in Tuesday onwards.

A weak shortwave embedded in a west-southwesterly flow will
approach the area late Monday night. This will allow for a
relatively low chance for a few rain showers late Monday night
for the Finger Lakes Region, perhaps even mixing with snow at
the higher elevations. That being said, the majority of the area
will likely remain dry Monday night with just some increasing
clouds. Lows are expected to be in the mid to upper 30s, with
some lower 30s across parts of the Catskills and northern Oneida
County.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
325 AM Update...
A cool yet not cold pattern is anticipated for the middle to
late portion of next week, with small chances for occasional
showers.

Models continue to depict the periphery of cyclonic flow over
the Great Lakes to Northeast next week, yet with upper level low
pressure and most of the truly cold air staying bottled up in
Canada. For our region, our pattern will be out of the west or
even west-southwest at times; yet with shallow cool air placing
temperatures slightly below average. Generally speaking, highs
will be lower 40s-lower 50s with lows of upper 20s-mid 30s.
Some locations which have not yet had a hard freeze, will have
a few opportunities to do so.

Though it is difficult to time the fairly weak waves embedded
within the flow, one appears probable to pass through with
limited moisture Tuesday, followed by another one around
Thursday or Thursday night. Shower chances for now have been
maintained on the low side; in the 20-40 percent range which
really is around or below climatology for this time of year.
When the showers do occur, higher elevations and nighttime/early
morning periods could feature wet snowflakes mixing in.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
While rain is becoming more showery/lighter in nature early
this morning, plenty of low level moisture in place is allowing
for widespread MVFR to Fuel Alternate ceiling restrictions, with
occasional IFR restrictions as well. Expecting this trend to
continue through most of the morning, before ceilings gradually
improve during the afternoon to MVFR and possibly VFR at some
terminals. Ceilings begin to lower once again late tonight/early
Sunday morning.

Outlook...

Sunday through Sunday night...Scattered rain showers and
occasional restrictions possible; mainly Central NY terminals.

Monday through Monday night...Mainly VFR.

Tuesday through Wednesday...Restrictions possible in passing
showers, which may mix with snow during the overnight hours.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...BJG
NEAR TERM...BJG
SHORT TERM...BJG
LONG TERM...MDP
AVIATION...BJG
Hazardous weather outlook, Oct 30, 3:59 AM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
359 AM EDT Sat Oct 30 2021

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-310800-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
359 AM EDT Sat Oct 30 2021

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Oct 30, 12:53 AM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1253 AM EDT SAT OCT 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     FLASH FLOOD      1 SSE TYRONE            42.40N 77.06W
10/29/2021                   SCHUYLER           NY   911 CALL CENTER

            WATER OVER STATE ROUTE 226 IN MULTIPLE
            LOCATIONS, INCLUDING SOME DEBRIS AND
            WASHOUTS.

&&

MDP
Local storm report, Oct 30, 1:49 AM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
149 AM EDT SAT OCT 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 AM     FLASH FLOOD      2 ESE SAVONA            42.27N 77.18W
10/30/2021                   STEUBEN            NY   EMERGENCY MNGR

            TOWN OF CAMPBELL HIGHWAY DEPARTMENT
            RESPONDING TO A LANDSLIDE ON WOLF RUN ROAD.

&&

MDP
Local storm report, Oct 30, 2:00 AM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
200 AM EDT SAT OCT 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     FLOOD            3 E BURLINGTON          41.78N 76.56W
10/29/2021                   BRADFORD           PA   911 CALL CENTER

            6-10 INCHES OF WATER CROSSING ROUTE 6 IN
            BURLINGTON TOWNSHIP.

0952 PM     FLASH FLOOD      1 E BURLINGTON          41.78N 76.58W
10/29/2021                   BRADFORD           PA   911 CALL CENTER

            FLOWING WATER ACROSS RT 6 JUST OUTSIDE OF
            BURLINGTON.

1020 PM     FLOOD            1 S TOWANDA             41.76N 76.45W
10/29/2021                   BRADFORD           PA   911 CALL CENTER

            FLOODED BASEMENT WITH 3 FEET OF WATER.

0900 PM     FLOOD            BRANCHPORT              42.60N 77.15W
10/29/2021                   YATES              NY   911 CALL CENTER

            FLOODED BASEMENT ON AUMICK ROAD.

0930 PM     FLOOD            2 W DUNDEE              42.52N 77.02W
10/29/2021                   YATES              NY   911 CALL CENTER

            FLOODING ON ROUTES 5 AND 8.

1015 PM     FLOOD            1 NW MILO CENTER        42.68N 77.02W
10/29/2021                   YATES              NY   911 CALL CENTER

            FLOODING ON TOWNLINE ROAD.

1025 PM     FLOOD            DUNDEE                  42.53N 76.98W
10/29/2021                   YATES              NY   911 CALL CENTER

            CORRECTS PREVIOUS FLOOD REPORT FROM DUNDEE.
            FLOODING ON MILLARD STREET. ROAD HAS BEEN
            CLOSED.

1050 PM     FLOOD            2 S DUNDEE              42.49N 76.97W
10/29/2021                   YATES              NY   911 CALL CENTER

            CRAWFORD ROAD NEAR ROUTE 14A FLOODED.

0845 PM     HEAVY RAIN       CANISTEO                42.27N 77.60W
10/29/2021  M1.30 INCH       STEUBEN            NY   TRAINED SPOTTER

            STILL HEAVY RAIN FALLING.

0950 PM     HEAVY RAIN       1 N BATH                42.35N 77.32W
10/29/2021  M1.68 INCH       STEUBEN            NY   TRAINED SPOTTER

1017 PM     FLASH FLOOD      2 WSW WAYNE             42.45N 77.13W
10/29/2021                   STEUBEN            NY   EMERGENCY MNGR

            CULVERT OVERWHELMED WITH WATER FLOWING OVER
            ROAD AT COUNTY ROAD 87 AND PLAISTED ROAD
            INTERSECTION.

1030 PM     HEAVY RAIN       HORNELL                 42.32N 77.66W
10/29/2021  M1.78 INCH       STEUBEN            NY   TRAINED SPOTTER

1030 PM     FLASH FLOOD      1 ESE HAMMONDSPORT      42.40N 77.21W
10/29/2021                   STEUBEN            NY   EMERGENCY MNGR

            WATER FLOWING OVER ROAD WITH CLOSURE OF
            COUNTY ROUTE 87 AT STATE ROUTE 54. TOWN OF
            URBANA.

1045 PM     FLASH FLOOD      2 S CATON               42.02N 77.03W
10/29/2021                   STEUBEN            NY   EMERGENCY MNGR

            MARSH ROAD AT CHURCH CREEK ROAD. WATER OVER
            ROAD WITH DEBRIS.

1052 PM     FLASH FLOOD      2 SSE URBANA            42.43N 77.17W
10/29/2021                   STEUBEN            NY   EMERGENCY MNGR

            WATER RUNNING INTO HOUSE ALONG CORYELL ROAD.
            TOWN OF WAYNE.

1052 PM     FLASH FLOOD      1 ESE URBANA            42.44N 77.16W
10/29/2021                   STEUBEN            NY   EMERGENCY MNGR

            WATER FLOWING OVER ROADWAY IN MULTIPLE
            LOCATIONS NEAR GROVE SPRINGS ROAD AND ROSE
            ROAD. TOWN OF WAYNE.

1100 PM     FLASH FLOOD      ADDISON                 42.11N 77.23W
10/29/2021                   STEUBEN            NY   EMERGENCY MNGR

            WATER FLOWING OVER ROUTE 417 NEAR EAGLE INN.

1100 PM     HEAVY RAIN       1 N BATH                42.35N 77.32W
10/29/2021  M2.05 INCH       STEUBEN            NY   TRAINED SPOTTER

1115 PM     FLASH FLOOD      PRATTSBURG              42.53N 77.29W
10/29/2021                   STEUBEN            NY   EMERGENCY MNGR

            HIGH WATER IMPACTING A FEW TRAILERS AT
            WHITMORE PARK, INCLUDING SOME DAMAGE TO
            TRAILER SKIRTING.

1115 PM     FLASH FLOOD      CAMPBELL                42.23N 77.21W
10/29/2021                   STEUBEN            NY   EMERGENCY MNGR

            WATER FLOWING OVER COUNTY ROUTE 333.

1115 PM     HEAVY RAIN       AVOCA                   42.41N 77.42W
10/29/2021  M2.04 INCH       STEUBEN            NY   TRAINED SPOTTER

1127 PM     FLASH FLOOD      3 E BATH                42.33N 77.25W
10/29/2021                   STEUBEN            NY   EMERGENCY MNGR

            WATER FLOWING OVER FREEMAN HOLLOW ROAD AT
            HUTCHES ROAD.

1210 AM     FLOOD            2 S SAVONA              42.26N 77.22W
10/30/2021                   STEUBEN            NY   EMERGENCY MNGR

            WATER BEGINNING TO FLOOD SAVONA-CAMPBELL
            ROAD ALONG COHOCTON RIVER.

1259 AM     FLASH FLOOD      2 ESE SAVONA            42.27N 77.18W
10/30/2021                   STEUBEN            NY   EMERGENCY MNGR

            TOWN OF CAMPBELL HIGHWAY DEPARTMENT
            RESPONDING TO A LANDSLIDE ON WOLF RUN ROAD.

1045 PM     FLASH FLOOD      1 SSE TYRONE            42.40N 77.06W
10/29/2021                   SCHUYLER           NY   911 CALL CENTER

            WATER OVER STATE ROUTE 226 IN MULTIPLE
            LOCATIONS, INCLUDING SOME DEBRIS AND
            WASHOUTS.

&&
Local storm report, Oct 30, 6:04 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
604 AM EDT SAT OCT 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLOOD            CAMPBELL                42.24N 77.21W
10/30/2021                   STEUBEN            NY   PUBLIC

            WATER ALONG THE COHOCTON HAS RISEN TO START
            COVERING COUNTY ROUTE 125 WHICH HAS BEEN
            CLOSED.

&&

MDP

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 8:09 PM EDTAreal Flood AdvisoryBGMChemung, Schuyler, Steuben4 hr
Oct 29, 9:28 PM EDTAreal Flood AdvisoryBGMChemung, Tioga4 hr
Oct 29, 9:47 PM EDTFlash Flood WarningBGMSchuyler, Steuben, Yates3 hr
Oct 29, 10:04 PM EDTAreal Flood AdvisoryBGMSchuyler, Seneca, Tompkins4 hr
Oct 29, 10:45 PM EDTFlash Flood WarningBGMSteuben3 hr
Oct 29, 11:00 PM EDTAreal Flood AdvisoryBGMCayuga, Cortland, Onondaga, Seneca, Tompkins3 hr
Oct 30, 12:48 AM EDTAreal Flood WarningBGMSchuyler, Steuben, Yates6 hr
Oct 30, 3:43 AM EDTRiver Flood WarningBGMChemung29 hr
Oct 30, 3:45 AM EDTRiver Flood WarningBGMChemung23 hr
Oct 30, 6:30 AM EDTRiver Flood WarningBGMSteuben11 hr
Oct 30, 9:20 AM EDTAreal Flood AdvisoryBGMSteuben, Yates5 hr
Oct 29, 9:48 PM EDTFlash Flood WarningBGMBradford2 hr

Nearby

Areal Flood Warnings in New York, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.